Alert archive / Oklahoma / Red Flag Warnings in 2008
Red Flag Warning 25, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Apr 15, 2008, 4:28 AM CDT for 20 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 15, 2008, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2008, 4:28 AM CDT (09:28 UTC)
- In effect from
- Apr 15, 2008, 12:00 PM CDT
- Expired
- Apr 15, 2008, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Norman, OK
All 28 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2466 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 14, 3:02 PM CDT, 13 hours 26 minutes earlier.
Area forecast discussion, Apr 14, 3:02 PM CDT, 13 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT MON APR 14 2008
.DISCUSSION...THOUGH MUCH OF THE WEEK WILL BE DRY...IT IS A
CHALLENGING FORECAST WHICH INCLUDES STRONG WINDS...THE POTENTIAL FOR
WILDFIRES...AND TWO WEATHER SYSTEMS THAT MAY PRODUCE THUNDERSTORMS.
STRONG AND GUSTY SOUTHERLY WINDS NEARLY A GUARANTEE...WITH GRADUALLY
STRENGTHENING PRESSURE GRADIENT AND A LOW LEVEL JET EXPANDING FROM
THE HIGH PLAINS TOWARD I-35 THE NEXT TWO DAYS. THERE APPEARS ALREADY
ENOUGH EVIDENCE TO ISSUE A WIND ADVISORY FOR TUESDAY...GIVEN SLOW
PROGRESSION OF THE SURFACE HIGH TO OUR EAST...DEEP TROUGH TO THE
WEST...AND MOS GUIDANCE VALUES SOLIDLY IN THE ADVISORY CATEGORY.
WILL CARRY THE ADVISORY WELL INTO TUESDAY NIGHT FOR NORTHWEST
OKLAHOMA WHERE THE JET WILL REACH PEAK INTENSITY. AFTER A BRIEF
EVENING LULL..WE OFTEN SEE 45-50 MPH GUSTS OVER THE OPEN AND
ELEVATED TERRAIN IN THESE SITUATIONS AFTER DARK.
FIRE WEATHER IS ALSO A CONCERN DURING THIS PERIOD. NAM AND GFS
MODELS ARE NOT CAPTURING THE STRONG MIXING AND DRYING THAT HAS
OCCURRED TODAY ACROSS OKLAHOMA AND TEXAS. THIS AIR MASS WILL BE
RECYCLED NORTHWARD ON TUESDAY...AND THERE IS SOME CONCERN THAT THE
MODEL DEWPOINTS MAY BE SIGNIFICANTLY TOO HIGH...IN SOME CASES BY 10
DEGREES OR MORE. MOS GUIDANCE AS DERIVED FROM THE GFS OFFERED A
DRIER STARTING POINT...BUT WE ALSO LOWERED THESE NUMBERS BY 5-7
DEGREES FOR THE OFFICIAL FORECAST. RESULT IS THE EXPECTATION OF
HUMIDITY BETWEEN 19-30 PERCENT TUESDAY AFTERNOON...LOWEST IN THE FAR
WEST. WILL ISSUE A FIRE WEATHER WATCH IN THE WEST...IN COORDINATION
WITH FIRE OFFICIALS WHO ARE ASSESSING THE STATE OF THE VEGETATION.
IN THE NEAR EXTENDED...THE TROUGH NOW DIGGING TO OUR WEST WILL BRING
A WIND SHIFT AND CHANCE FOR THUNDERSTORMS FROM WEDNESDAY NIGHT
THROUGH AT LEAST THURSDAY. THE UPPER AIR PATTERN FAVORS
PROGRESSION...BUT ALSO FAVORS DEVELOPMENT OF A CLOSED LOW IN THE
BASE OF THE TROUGH...WHICH MAY SLOW THE PROGRESSION JUST AS THE
SYSTEM IS AFFECTING THE PLAINS. AT THIS TIME...IT APPEARS THE
OPERATIONAL GFS IS GOOD THROUGH EARLY THURSDAY...THEN THE ENSEMBLE
MEAN MAY BETTER REFLECT THE LATER EVOLUTION OF THIS SYSTEM. THE
OVERALL TREND SUPPORTED ADDING POPS TO THE WEDNESDAY NIGHT PERIOD AS
A COLD FRONT OR CONVECTIVE OUTFLOWS REACH NORTHERN OKLAHOMA...AND
PLACING THE HIGHEST POPS A LITTLE FARTHER SOUTH AND EAST ON THURSDAY
AS THE FRONT PROGRESSES. ALTHOUGH COLD/DRY AIR HAS OVERSPREAD THE
ENTIRE GULF...A WINDY BOUNDARY LAYER AND THE TIME OF YEAR WILL ALLOW
RAPID MOISTENING OF THAT AIR...AND WOULD NOT BE SURPRISED TO SEE A
LATE RETURN OF MODEST BUT DEEP MOISTURE AHEAD OF THE
FRONT...RESULTING IN A LOW CHANCE FOR SEVERE WEATHER.
IN THE FAR EXTENDED...MOISTURE RECOVERS FURTHER...AND TRENDS SUGGEST A
SOUTHWEST FLOW AND DRYLINE PATTERN TOWARD THE BEGINNING OF NEXT
WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 74 51 74 / 0 0 0 10
HOBART OK 43 74 53 81 / 0 0 0 10
WICHITA FALLS TX 45 77 54 79 / 0 0 0 10
GAGE OK 42 81 54 78 / 0 0 0 20
PONCA CITY OK 42 72 52 75 / 0 0 0 10
DURANT OK 41 70 52 73 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 1 PM TO 8 PM CDT TUESDAY FOR OKZ007-008-012-
013-018>025-034-035-038.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR OKZ004>006-009>011-014>017-021>023-033>038-044.
WIND ADVISORY FROM 11 AM TUESDAY TO 2 AM CDT WEDNESDAY FOR
OKZ004>006-009>011-014>017.
TX...NONE.
&&
BURKEHazardous weather outlook, Apr 14, 11:40 AM CDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT MON APR 14 2008
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT MON APR 14 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A VERY DRY AND STABLE AIRMASS WILL REMAIN OVER THE SOUTHERN PLAINS
THROUGH TONIGHT... AND WILL PREVENT THE DEVELOPMENT OF THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE A CHANCE OF THUNDERSTORMS FROM WEDNESDAY NIGHT THROUGH
EARLY FRIDAY... AND AGAIN SUNDAY NIGHT. THE GREATEST CHANCE FOR
STORMS WILL BE THURSDAY AFTERNOON AND EVENING... AND SOME OF THESE
STORMS MAY BE STRONG OR SEVERE.
OTHER HAZARDOUS WEATHER...
SOUTH WINDS WILL BE INCREASING ACROSS THE REGION ON TUESDAY AND WILL
CONTINUE INTO WEDNESDAY. GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE
OVER PARTS OF WESTERN... CENTRAL AND NORTHERN OKLAHOMA. THE WINDS
WILL COMBINE WITH WARM TEMPERATURES TO CAUSE AN ELEVATED RISK OF
WILDFIRES ESPECIALLY ACROSS WESTERN OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY MORNING.
CJSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:25 PM CDT | Fire Weather Watch | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 13 hr |
Nearby
Red Flag Warnings in Oklahoma, 2008Red Flag Warnings in Texas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.